MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. KIT DRAIN 100CC W/10MM PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1361
Health Effect - Clinical Code No Information (3190)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample was not available for evaluation; however picture of the device were sent for review.With this picture it is not possible to confirm that this drain is a product manufactured at our facility.The picture shows a flat drain model, but it is not code su130-1361.Upon evaluation of the picture it was noticed that the fracture occurred at the hub section, where the white extruded portion terminates inside of the hub.With this picture it is not possible to describe how the edges were at the fracture site.It is vital to the investigation that the customer sample be available for evaluation.If the sample becomes available, it can be forwarded to us so further evaluation can be performed.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since december 2016 to present was reviewed and no issues that could be related to the catalog number and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue is reported from this catalog number in the last 12 months.Root cause for the reported concern cannot be identified with the amount of information available.The defective sample was not available for evaluation.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.If the complaint sample is provided, a follow-up report will be filed.
 
Event or Problem Description
Clinician claims while removing drainage jp 10x20 flat on the 7th day post operative from the patient cavity, it broke leaving behind flat drain piece inside the patient.The patient had to be rushed to the operating room to remove the piece of drain.The lot was not available.

Brand Name
KIT DRAIN 100CC W/10MM PERF
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key7141711
Report Number1423537-2017-00144
Device Sequence Number13739230
Product Code GCY
UDI-Device Identifier10885380061530
UDI-Public10885380061530
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1361
Device Catalogue NumberSU130-1361
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR